Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 97, NWS Tulsa, OK

May 30, 2018Creek County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at May 30, 2018, 12:06 AM CDT for Creek County, Oklahoma. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 30, 2018, 12:06 AM CDT (05:06 UTC)
Expired
May 30, 2018, 1:00 AM CDT
In force
54 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Creek County, OK

The radar

The Tulsa radar (KINX), 84 km from the middle of the area, began a volume at 05:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 29, 9:32 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 5.1 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2018-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1076 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2018-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1076 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
1542 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

205 
WUUS54 KTSA 300506
SVRTSA
OKC037-300600-
/O.NEW.KTSA.SV.W.0097.180530T0506Z-180530T0600Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
1206 AM CDT WED MAY 30 2018

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Northwestern Creek County in northeastern Oklahoma...

* Until 100 AM CDT

* At 1205 AM CDT, a severe thunderstorm was located 4 miles north of
  Cushing, moving east at 40 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations in or near the path include...
  Mannford...                       Drumright...
  Oilton...                         Shamrock...
  Silver City...                    

This includes Interstate 44 between mile markers 195 and 198.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3616 9662 3616 9630 3587 9630 3592 9662
TIME...MOT...LOC 0505Z 278DEG 33KT 3604 9675 

HAIL...1.00IN
WIND...60MPH
 
$$
2 follow-up statements
783 
WWUS54 KTSA 300530
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
1230 AM CDT WED MAY 30 2018

OKC037-300600-
/O.CON.KTSA.SV.W.0097.000000T0000Z-180530T0600Z/
Creek OK-
1230 AM CDT WED MAY 30 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT
FOR NORTHWESTERN CREEK COUNTY...

At 1230 AM CDT, a severe thunderstorm was located 7 miles south of
Mannford, moving east at 55 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations in or near the path include...
Mannford...                       Drumright...
Oilton...                         Shamrock...
Silver City...                    

This includes Interstate 44 between mile markers 195 and 198.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3616 9662 3616 9630 3587 9630 3592 9662
TIME...MOT...LOC 0530Z 269DEG 48KT 3603 9635 

HAIL...1.00IN
WIND...60MPH
 
$$
667 
WWUS54 KTSA 300541
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
1241 AM CDT WED MAY 30 2018

OKC037-300600-
/O.CON.KTSA.SV.W.0097.000000T0000Z-180530T0600Z/
Creek OK-
1241 AM CDT WED MAY 30 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT
FOR NORTH CENTRAL CREEK COUNTY...

At 1241 AM CDT, a severe thunderstorm was located 6 miles southeast
of Keystone State Park, moving east at 40 mph.

HAZARD...60 mph wind gusts and nickel size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations in or near the path include...
Mannford...                       

This includes Interstate 44 between mile markers 195 and 198.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3616 9642 3616 9630 3587 9630 3589 9640
TIME...MOT...LOC 0541Z 259DEG 35KT 3606 9622 

HAIL...0.88IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 12:01 AM CDT, 5 minutes earlier.

Area forecast discussion, May 30, 12:01 AM CDT, 5 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1201 AM CDT Wed May 30 2018

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Scattered thunderstorms are expected to affect most area
TAF sites late Tonight into Wednesday morning with IFR
to MVFR conditions possible within the thunderstorm areas.
Otherwise, VFR conditions are expected.

&&

.PREV DISCUSSION... /Issued 935 PM CDT Tue May 29 2018/

..UPDATE...

DISCUSSION...
Storms across western and northwestern OK have remained
mostly discrete so far this evening, although some upscale
growth has been noted over the past 1-2 hours. Increasing
low-level jet/Corfidi vectors suggest a continued southeast
movement through the night, with a limited wind/hail threat
across parts of eastern OK at least for a few more hours.
0-6km shear drops off significantly east of Highway 75, so
expect a general weakening trend as storms move farther into
eastern OK.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....10
Hazardous weather outlook, May 29, 4:51 PM CDT, 7 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
451 PM CDT Tue May 29 2018

ARZ001-002-010-011-019-020-029-OKZ049-053>076-301015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
451 PM CDT Tue May 29 2018

...Severe Storms Possible Tonight...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This evening and Tonight.

TORNADO.
	RISK...Limited.
	AREA...Western Osage and Pawnee counties in northeast Oklahoma.
	ONSET...After 10 PM.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Northeast Oklahoma.
	ONSET...After 10 PM.

HEAVY RAIN.
	RISK...Limited.
	AREA...Northeast Oklahoma.
	ONSET...After 10 PM.

DISCUSSION...
Ongoing thunderstorms across western Kansas and northwest Oklahoma will
develop into a thunderstorm complex this evening. This activity
will move east and southeast, moving into parts of eastern Oklahoma
after 10 pm. There will be a risk of severe weather, mainly in the
form of damaging winds tonight, mainly across northeast Oklahoma. A
very limited potential for a brief, isolated tornado will also exist
across parts of Osage and Pawnee counties before storms begin weakening
as they move further into northeast Oklahoma. The stronger storms will
be capable of producing locally heavy rainfall.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
WEDNESDAY...Severe Thunderstorm Potential.
THURSDAY...Thunderstorm Potential...Dangerous Heat Potential.
FRIDAY and Saturday...Dangerous Heat Potential.
SUNDAY and MONDAY...No Hazards.

EXTENDED DISCUSSION...
Thunderstorms may be ongoing Wednesday morning across northwest
Arkansas and parts of eastern Oklahoma. The severe weather
threat will have diminished by then. Another complex of
thunderstorms may impact parts of northeast Oklahoma and northwest
Arkansas late Wednesday night into early Thursday morning, but
the severe weather potential appears less during this time.

Dry and hot weather will prevail for late week into the weekend
with afternoon heat index values of 100 to 105 degrees common. A
cold front will bring some relief from the heat by Sunday.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, May 29, 11:17 PM CDT, 49 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1117 PM CDT TUE MAY 29 2018

OKZ054>056-300500-
Osage OK-Nowata OK-Washington OK-
1117 PM CDT TUE MAY 29 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSAGE...WASHINGTON
AND NOWATA COUNTIES UNTIL MIDNIGHT CDT...

At 1117 PM CDT, strong thunderstorms were located along a line
extending from 2 miles southeast of Elgin to 4 miles southeast of
Okesa. Movement was east at 45 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations in or near the path include...
Bartlesville...                   Nowata...
Pawhuska...                       Dewey...
South Coffeyville...              Copan...
Ochelata...                       Delaware...
Lenapah...                        Wann...
New Alluwe...                     Elgin...
Bigheart...                       Bartlesville Municipal Airport...
Hulah...                          Sunset Lake...
Osage Hills State Park...         Watova...
Okesa...                          Wah Sha She State Park...

A severe thunderstorm watch remains in effect until 400 AM CDT for
northeastern Oklahoma.

LAT...LON 3700 9541 3694 9541 3694 9543 3661 9543
      3657 9634 3699 9637 3700 9633
TIME...MOT...LOC 0417Z 264DEG 37KT 3699 9625 3666 9610
Special weather statement, May 29, 11:56 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1156 PM CDT TUE MAY 29 2018

OKZ059-064-300545-
Pawnee OK-Creek OK-
1156 PM CDT TUE MAY 29 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CREEK AND
SOUTHEASTERN PAWNEE COUNTIES UNTIL 1245 AM CDT...

At 1156 PM CDT, a strong thunderstorm was located 5 miles northeast
of Ripley, moving east at 30 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations in or near the path include...
Mannford...                       Drumright...
Oilton...                         Jennings...
Westport...                       Hallett...
Terlton...                        Maramec...
Silver City...

This includes Interstate 44 near mile marker 198.

A severe thunderstorm watch remains in effect until 400 AM CDT for
northeastern Oklahoma.

LAT...LON 3630 9644 3628 9642 3627 9639 3623 9634
      3623 9630 3590 9630 3595 9662 3616 9662
      3616 9682 3623 9682
TIME...MOT...LOC 0456Z 265DEG 25KT 3609 9685
Special weather statement, May 30, 12:02 AM CDT, 4 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1202 AM CDT WED MAY 30 2018

OKZ055>057-061-062-300545-
Craig OK-Rogers OK-Nowata OK-Washington OK-Mayes OK-
1202 AM CDT WED MAY 30 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CRAIG...NORTHERN
ROGERS...NORTHWESTERN MAYES...WASHINGTON AND SOUTHERN NOWATA COUNTIES
UNTIL 1245 AM CDT...

At 1202 AM CDT, strong thunderstorms were located along a line
extending from 5 miles southeast of Dewey to 2 miles northwest of
Skiatook. Movement was east at 45 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations in or near the path include...
Bartlesville...                   Nowata...
Dewey...                          Chelsea...
Oologah...                        Ramona...
Ochelata...                       Delaware...
Foyil...                          Talala...
Vera...                           New Alluwe...
Watova...                         White Oak...
Centrailia...                     Bushyhead...
Centralia...

This includes Interstate 44 between mile markers 263 and 270.

LAT...LON 3688 9514 3641 9533 3643 9600 3666 9600
      3679 9597
TIME...MOT...LOC 0502Z 266DEG 37KT 3675 9585 3640 9602

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 10:12 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee48 min
May 29, 11:17 PM CDTSpecial Weather StatementTSANowata, Washington43 min
May 29, 11:56 PM CDTSpecial Weather StatementTSAPawnee49 min
May 30, 12:02 AM CDTSpecial Weather StatementTSACraig, Nowata, Washington43 min
May 30, 12:12 AM CDTSpecial Weather StatementTSAPawnee63 min
May 30, 12:26 AM CDTSpecial Weather StatementTSATulsa64 min
May 30, 12:29 AM CDTSpecial Weather StatementTSACraig, Delaware, Ottawa46 min
May 30, 12:34 AM CDTSevere Thunderstorm WarningTSACreek, Tulsa56 min
May 30, 1:03 AM CDTSpecial Weather StatementTSADelaware, Mayes, Wagoner42 min
May 30, 1:10 AM CDTSpecial Weather StatementTSAOkfuskee, Okmulgee, Wagoner50 min
May 30, 1:21 AM CDTSevere Thunderstorm WarningTSACherokee, Muskogee, Wagoner39 min
May 30, 2:01 AM CDTSpecial Weather StatementTSAAdair, Cherokee44 min
May 30, 2:29 AM CDTSpecial Weather StatementTSAAdair, Sequoyah46 min
May 30, 3:09 AM CDTSpecial Weather StatementTSALatimer, LeFlore51 min
May 30, 3:48 AM CDTSpecial Weather StatementTSALeFlore42 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.